Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 60, NWS Tampa Bay, FL

August 11, 2016Levy County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Aug 11, 2016, 7:55 PM EDT for Levy County, Florida. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2016, 7:55 PM EDT (23:55 UTC)
Expired
Aug 11, 2016, 8:15 PM EDT
In force
20 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Levy County, FL

The radar

The Jacksonville radar (KJAX), 142 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
569 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

768 
WUUS52 KTBW 112355
SVRTBW
FLC075-120015-
/O.NEW.KTBW.SV.W.0060.160811T2355Z-160812T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
755 PM EDT THU AUG 11 2016

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LEVY COUNTY IN NORTHERN FLORIDA...

* UNTIL 815 PM EDT

* AT 754 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRONSON...
  MOVING NORTHWEST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BRONSON...EAST BRONSON...ANDREWS AND FANNING SPRINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2958 8278 2958 8276 2956 8275 2957 8266
      2954 8265 2954 8257 2951 8255 2948 8256
      2948 8253 2936 8268 2959 8294
TIME...MOT...LOC 2354Z 138DEG 19KT 2948 8267 

HAIL...1.00IN
WIND...60MPH
 
$$

MCKAUGHAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:25 PM EDT, 4 hours 30 minutes earlier.

Area forecast discussion, Aug 11, 3:25 PM EDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
325 PM EDT THU AUG 11 2016

.SHORT TERM (Today and Friday)...
The surface low pressure system that brought heavy rainfall to
the northeastern gulf coastal region continues to gradually shift
westward along the northern gulf coast. In its wake, weak upper
ridging is building into the Mid-Atlantic and southeast states as
surface high pressure extends from the western Atlantic into the
southeast U.S.

For the rest of today, thunderstorms continue to develop along
the Atlantic coast and interior portions of the Florida peninsula.
As weak surface high pressure nudges into the region, south
southeast low level flow will persist. This coupled with westward
surging thunderstorm outflows, will allow storms to build westward
through the remainder of the day into this evening. A few stronger
storms may also develop, with gusty winds, frequent lightning, and
heavy rainfall. Storms should push offshore this evening, with
some lingering stratiform showers along the coast through around
midnight. Thereafter, expect widespread mid and upper clouds will
keep conditions overcast with light east/southeast winds.

For Friday, conditions look to mostly mirror today. Morning
marine thunderstorms will diminish as the seabreeze develops and
subsidence overspreads the waters. Thunderstorms will once again
develop first over the east Florida coast, then build westward
from late afternoon through evening, eventually reaching the
Florida gulf coast and moving offshore.

Temperatures look to remain seasonable with highs in the low to
mid 90s, and lows in the mid 70s inland, with upper 70s to near 80
degrees along the coast.

Long Term (Friday Night-Thursday)...
The models are in agreement with the upper high along the
Carolina coast and the upper low that has been impacting the area
over Louisiana. The low remains nearly stationary through Saturday
as the high drifts over the Atlantic while building westward
across the SE US. On the surface the ridge is weaker and
influenced by the surface low over Louisiana but builds more
firmly over the southeast by Saturday providing a south to
southeast wind flow across the forecast area. Precipitation will
be primarily along the east and west coast sea breeze merger along
the west coast during the late afternoon. By Sunday the low has
weakened and pulled into an approaching frontal band and upper
trough over TX and the ridge is firmly in place across the SE. The
surface ridge into the SE firmly reflects this also and the rain
chances are slightly higher but still in the scattered category.
The upper trough slowly progresses to the east as the ridge slowly
weakens into Wednesday but the surface ridge continues into the
SE. During this time frame the scattered afternoon convective
storms will continue. By Wednesday an inverted upper trough forms
over the Bahamas and moves near Florida Thursday as the model
solutions diverge.

&&

.AVIATION (18z TAFs)...
Scattered storms continue to slowly drift westward across central
and western Florida. These will continue to build westward,
affecting most terminals through 00z Fri. Expect gusty winds,
lightning, and torrential rainfall with storms, reducing
visibilities to IFR levels at least temporarily. Storms should
gradually move offshore by 02z to 03z Fri, with returning VFR
conditions. Patchy fog/low stratus may develop overnight where any
heavier rainfall occurs this afternoon, but widespread impacts are
not expected. West to southwest winds near the coast this
afternoon will become easterly overnight.

&&

.MARINE...
Surface high pressure will continue to build in to the north of
the waters, resulting in persistent east to southeast winds. Winds
and seas will come down each afternoon as the seabreeze develops,
but will likely increase each evening and overnight as weak
easterly surges develop. These surges may be accompanied by marine
thunderstorms as they shift off the west Florida coast. Any marine
storms may locally enhance winds and seas. Otherwise, winds of 10
to 15 knots and seas of 2 to 3 feet or less can be expected.

&&

.FIRE WEATHER...
A seasonably warm and humid airmass will remain in place with
light southeast winds. Rain chances each afternoon coupled with
continued moist southerly flow will keep humidities well below
critical levels through the first half of next week.

&&

.Preliminary Point Temps/PoPs...
TPA  77  90  77  92 /  50  50  30  50
FMY  76  91  76  92 /  30  70  30  50
GIF  75  92  75  93 /  20  50  30  40
SRQ  77  89  76  91 /  50  50  30  40
BKV  74  93  74  93 /  50  50  30  50
SPG  78  90  78  92 /  50  40  30  40

&&

.TBW Watches/Warnings/Advisories...
FL...None.
Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...84/Austin
MID TERM/LONG TERM/DECISION SUPPORT...03/Paxton
Hazardous weather outlook, Aug 11, 5:10 AM EDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
510 AM EDT THU AUG 11 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-120200-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
510 AM EDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING...ESPECIALLY ALONG AND EAST OF THE INTERSTATE 75
CORRIDOR. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...THUNDERSTORM IMPACT...
A MORE TYPICAL SUMMERTIME PATTERN WILL CONTINUE WITH SCATTERED TO
NUMEROUS MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...
LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PRC

In the hours before

Special weather statement, Aug 11, 7:01 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
701 PM EDT THU AUG 11 2016

FLZ239-112345-
INLAND LEVY-
701 PM EDT THU AUG 11 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEVY COUNTY...

AT 700 PM EDT...A STRONG THUNDERSTORM WAS LOCATED SOUTH OF
WILLISTON...MOVING NORTHWEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WILLISTON...WILLISTON HIGHLANDS...WILLISTON MUNICIPAL AIRPORT AND
LEBANON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2941 8240 2922 8240 2921 8248 2922 8253
      2921 8254 2904 8254 2926 8274 2943 8253
TIME...MOT...LOC 2255Z 130DEG 18KT 2928 8247

MCKAUGHAN
Special weather statement, Aug 11, 7:36 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
736 PM EDT THU AUG 11 2016

FLZ139-239-120015-
COASTAL LEVY-INLAND LEVY-
736 PM EDT THU AUG 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LEVY COUNTY...

AT 735 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF TRENTON TO NEAR
WILLISTON HIGHLANDS. MOVEMENT WAS NORTHWEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
CHIEFLAND...BRONSON...MANATTEE ROAD...EAST BRONSON...ANDREWS...
WILLISTON HIGHLANDS...OTTER CREEK AND MANATEE SPRINGS STATE PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2958 8285 2958 8278 2956 8275 2957 8266
      2954 8265 2954 8256 2948 8256 2948 8254
      2931 8251 2929 8264 2940 8301 2945 8301
      2947 8298 2954 8298 2956 8295 2958 8294
      2959 8286
TIME...MOT...LOC 2335Z 132DEG 31KT 2954 8272 2932 8263

MCKAUGHAN

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 9:47 PM EDTRiver Flood WarningTBWSarasota9 days
Aug 11, 7:01 PM EDTSpecial Weather StatementTBWLevy44 min
Aug 11, 7:36 PM EDTSpecial Weather StatementTBWLevy39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.